Here, we describe the case of a male patient with Epstein-Barr virus post-transplantation lymphoproliferative disorder (EBV-PTLD), which developed 18 months after a haploidentical hematopoietic stem cell transplantation (haplo-HSCT) and the administration of post-transplant cyclophosphamide (PTCy). Of note, no anti-thymoglobulin was used in the entire clinical course. Prior to the onset of EBV-PTLD, the patient had pulmonary chronic graft-versus-host disease and was treated with prednisolone and tacrolimus. After stopping immunosuppressive therapy, he was diagnosed with EBV-positive infectious mononucleosis PTLD, and EBV-associated hemophagocytic syndrome; therefore, dexamethasone and rituximab monotherapies were administered. After four courses of rituximab, EBV-DNA was no longer detected in the peripheral blood, and the patient’s laboratory data improved. Overall, this study highlights the need to predict the risk factors associated with the development of EBV-PTLD in transplanted patients after haplo-HSCT with PTCy.
- Chronic graft-versus-host disease
- Epstein-Barr virus
- Haploidentical stem-cell transplantation
- Post-transplant cyclophosphamide
- Post-transplantation lymphoproliferative disorder
ASJC Scopus subject areas